Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 94, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jul 7, 2003, 6:58 PM EDT for Indiana County, Pennsylvania. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 7, 2003, 6:58 PM EDT (22:58 UTC)
- Expired
- Jul 7, 2003, 8:00 PM EDT
- In force
- 62 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
County Indiana County, PA
The radar
The State College radar (KCCX), 96 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 7, 3:10 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 11.0 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 202 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 648 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 3:22 PM EDT, 3 hours 36 minutes earlier.
Area forecast discussion, Jul 7, 3:22 PM EDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 322 PM EDT MON JUL 7 2003 FFA TIL 10 PM THIS EVENING AND SVR TSTM WATCH TIL 9 PM THIS EVENING FOR ENTIRE CWA. WE REMAIN IN SOUPY AIRMASS INTO THURSDAY. UPPER FLOW IS PRETTY MUCH ZONAL SO FLOODING WILL BE DUE TO TRAIN ECHOES. AS FAR AS SVR TSTM WATCH EHI 2-4 THIS EVENING AND HELICITY 270. CHC SHOWERS AND TSTMS INTO THURSDAY UNTIL FRONT FINALLY PASSES. PIT 69 88 69 79 / 50 40 50 40 HLG 69 86 69 78 / 50 40 50 40 MGW 69 86 69 78 / 50 40 50 40 ZZV 70 87 70 79 / 50 50 50 40 PHD 70 87 70 79 / 50 50 50 40 FKL 67 84 67 76 / 50 50 50 40 DUJ 67 84 67 76 / 50 50 50 40 LBE 69 86 69 78 / 50 40 50 40 BTP 67 84 67 76 / 50 50 50 40 IDI 67 84 67 76 / 50 50 50 40 ODM 65 83 65 76 / 50 40 50 40 .PBZ... MD...FLOOD WATCH FOR THIS AFTERNOON AND EVENING FOR ZONE MDZ001. SEVERE THUNDERSTORM WATCH FOR THIS AFTERNOON AND EVENING FOR ZONE MDZ001. OH...FLOOD WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES OHZ039>041...OHZ048>050...OHZ057>059...OHZ068>069. SEVERE THUNDERSTORM WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES OHZ039>041...OHZ048>050...OHZ057>059...OHZ068>069. PA...FLOOD WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES PAZ007>009...PAZ013>016...PAZ020>023...PAZ029>032. SEVERE THUNDERSTORM WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES PAZ007>009...PAZ013>016...PAZ020>023...PAZ029>032. WV...FLOOD WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES WVZ001>004...WVZ012...WVZ021>023...WVZ041. SEVERE THUNDERSTORM WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES WVZ001>004...WVZ012...WVZ021>023...WVZ041.
Hazardous weather outlook, Jul 7, 3:09 PM EDT, 3 hours 49 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-080100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 309 PM EDT MON JUL 7 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT FOR EAST CENTRAL OHIO AND THE NORTHERN PANHANDLE OF WEST VIRGINIA. SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT FOR EXTREME NORTHERN WEST VIRGINIA...WESTERN PENNSYLVANIA AND GARRETT COUNTY MARYLAND. THE GREATEST THREAT FROM THESE STORMS WILL BE STRONG DAMAGING WINDS AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN... A SLIGHT RISK OF SEVERE THUNDERSTORMS IS POSSIBLE AGAIN ON TUESDAY FOR THE REGION. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY.
In the hours before
Special weather statement, Jul 7, 6:04 PM EDT, 54 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ013>016-020>023-029>032- WVZ001>004-012-021>023-041-080100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 604 PM EDT MON JUL 7 2003 SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES... IN OHIO... COSHOCTON, MUSKINGUM, TUSCARAWAS. SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY EVENING FOR THE FOLLOWING COUNTIES... IN PENNSYLVANIA... ALLEGHENY, ARMSTRONG, BEAVER, BUTLER, CLARION, FAYETTE, GREENE, INDIANA, JEFFERSON, LAWRENCE, WASHINGTON, WESTMORELAND. IN WEST VIRGINIA... BROOKE, HANCOCK, MARION, MARSHALL, MONONGALIA, OHIO, PRESTON, TUCKER, WETZEL. IN OHIO... BELMONT, CARROLL, COLUMBIANA, GUERNSEY, HARRISON, JEFFERSON MONROE, NOBLE. IN MARYLAND... GARRETT.
Local storm report, Jul 7, 6:11 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
611 PM EDT MON JUL 7 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0545 PM SMITHFIELD OH WIND DAMAGE
07/07/03 JEFFERSON LARGE TREE DOWN. 911
0550 PM BARNESVILLE OH WIND DAMAGE
07/07/03 BELMONT LARGE TREES DOWN. 911
0600 PM NEW CUMBERLAND WV WIND DAMAGE
07/07/03 HANCOCK LARGE TREES DOWN. 911Local storm report, Jul 7, 6:25 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
625 PM EDT MON JUL 7 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0600 PM OAKDALE PA WIND DAMAGE
07/07/03 ALLEGHENY LARGE TREE DOWN. 911
0615 PM GLENDALE WV WIND DAMAGE
07/07/03 MARSHALL LARGE TREES DOWN. 911
0620 PM MOUNDSVILLE WV WIND DAMAGE
07/07/03 MARSHALL LARGE TREES DOWN IN MOSART. 911Special weather statement, Jul 7, 6:30 PM EDT, 28 minutes before
PAZ023-080130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 630 PM EDT MON JUL 7 2003 THUNDERSTORMS WITH STRONG WINDS AND HEAVY RAIN ARE MOVING SLOWLY EASTWARD ACROSS CENTRAL INDIANA COUNTY BETWEEN INDIANA...CLYMER AND CHERRY TREE. WIND GUSTS UP TO 50 MPH CAN BE EXPECTED WITH THESE STORMS. REPEATED HEAVY RAIN CAN CAUSE PONDING OF WATER ON ROADS AND LOW LYING AREAS.
Local storm report, Jul 7, 6:42 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
642 PM EDT MON JUL 7 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0604 PM ST CLAIRSVILLE OH WIND DAMAGE
07/07/03 BELMONT LARGE BRANCHES DOWN. PUBLIC
0630 PM NEW MARTINSVILLE WV WIND DAMAGE
07/07/03 WETZEL LARGE TREES AND POWER LINES
DOWN. 911
0630 PM MC MURRAY PA WIND DAMAGE
07/07/03 WASHINGTON LARGE TREES DOWN. 911
0635 PM WHEELING WV WIND DAMAGE
07/07/03 OHIO TREES DOWN. 911Local storm report, Jul 7, 6:57 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
657 PM EDT MON JUL 7 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0645 PM MURRYSVILLE PA WIND DAMAGE
07/07/03 WESTMORELAND LARGE TREES AND POWER LINES
DOWN. 911
0650 PM MONESSEN PA WIND DAMAGE
07/07/03 WESTMORELAND LARGE TREES DOWN. 911The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 5:05 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver | 55 min |
| Jul 7, 5:12 PM EDT | Severe Thunderstorm Warning | PBZ | Lawrence | 63 min |
| Jul 7, 5:36 PM EDT | Severe Thunderstorm Warning | PBZ | Butler | 54 min |
| Jul 7, 5:39 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 96 min |
| Jul 7, 5:46 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny | 74 min |
| Jul 7, 6:22 PM EDT | Severe Thunderstorm Warning | PBZ | Greene | 68 min |
| Jul 7, 6:27 PM EDT | Severe Thunderstorm Warning | PBZ | Westmoreland | 78 min |
| Jul 7, 6:55 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette | 65 min |
| Jul 7, 3:52 PM EDT | Severe Thunderstorm Warning | PBZ | Columbiana | 53 min |
| Jul 7, 4:14 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton | 61 min |
| Jul 7, 4:25 PM EDT | Severe Thunderstorm Warning | PBZ | Muskingum | 65 min |
| Jul 7, 4:32 PM EDT | Severe Thunderstorm Warning | PBZ | Tuscarawas | 58 min |
| Jul 7, 4:40 PM EDT | Severe Thunderstorm Warning | PBZ | Columbiana | 95 min |
| Jul 7, 4:56 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll | 64 min |
| Jul 7, 4:59 PM EDT | Severe Thunderstorm Warning | PBZ | Guernsey | 61 min |
| Jul 7, 5:15 PM EDT | Severe Thunderstorm Warning | PBZ | Harrison | 90 min |
| Jul 7, 5:17 PM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 58 min |
| Jul 7, 5:30 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont | 75 min |
| Jul 7, 5:44 PM EDT | Severe Thunderstorm Warning | PBZ | Monroe | 61 min |
| Jul 6, 11:40 PM EDT | Flash Flood Warning | PBZ | Tucker | 3 hr |
| Jul 7, 4:12 PM EDT | Severe Thunderstorm Warning | PBZ | Wetzel | 63 min |
| Jul 7, 5:28 PM EDT | Severe Thunderstorm Warning | PBZ | Hancock | 47 min |
| Jul 7, 5:53 PM EDT | Severe Thunderstorm Warning | PBZ | Brooke, Ohio | 52 min |
| Jul 7, 6:03 PM EDT | Severe Thunderstorm Warning | PBZ | Marshall | 57 min |
| Jul 7, 6:14 PM EDT | Severe Thunderstorm Warning | PBZ | Wetzel | 61 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.